Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 27, NWS Aberdeen, SD

June 1, 2000Buffalo County, Hand County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 1, 2000, 1:30 AM CDT for Buffalo County, Hand County, South Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2000, 1:30 AM CDT (06:30 UTC)
Expired
Jun 1, 2000, 2:15 AM CDT
In force
45 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

Counties Buffalo County, SD, Hand County, SD

The radar

The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2000-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2000-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2491 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
764 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KABR 010631
SVRABR
SDC017-059-010715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
130 AM CDT THU JUN 1 2000

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUFFALO COUNTY IN SOUTH DAKOTA
  HAND COUNTY IN SOUTH DAKOTA

* UNTIL 215 AM CDT

* AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF FORT THOMPSON...MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR LEES CORNER AROUND 140 AM CDT
  NEAR AMES AROUND 205 AM CDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND 
DAMAMGING WINDS.

THIS IS A DANGEROUS STORM.
$$

PARKIN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:15 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, May 31, 9:15 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
915 PM CDT WED MAY 31 2000

LATEST RUC CONT TO SHOW 5H AND 7H ENERGY EJECTING TO THE EAST
OVERNIGHT AS SYSTEMS FINALLY MOVE EAST. STRONG 8H JET SETS UP
OVERNIGHT ACROSS MUCH OF THE CWA...WITH DECENT SHEAR TAKING PLACE IN
LOWEST LAYERS. WILL HAVE TO PUSH BACK TIMING OF TSRA COMING INTO
CWA...BUT THEY STILL LOOK LIKE A GOOD BET. LATEST SPC DAY 1 OUTLOOK
HAS PUSHED SLIGHT RISK AREA FURTHER NORTH ACROSS ALL OF OUR CWA.
WITH CLOUD COVER AND WINDS STAYING UP...HAVE ALSO UPPED LOWS TONIGHT
BY A BIT. UPDATED ZONES ALREADY SENT.

.ABR...0NONE.
HINTZ

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:56 AM CDTSevere Thunderstorm WarningABRLyman34 min
Jun 1, 1:12 AM CDTSevere Thunderstorm WarningABRHughes, Hyde, Lyman63 min
Jun 1, 2:21 AM CDTSevere Thunderstorm WarningABRClark, Spink24 min
Jun 1, 2:44 AM CDTSevere Thunderstorm WarningABRClark31 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.